Alert archive / New Jersey / Small Craft Advisories in 2017

Small Craft Advisory 89, NWS Philadelphia/Mount Holly

November 13, 2017

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 13, 2017, 12:29 PM EST. It took effect at Nov 13, 2017, 1:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2017, 12:29 PM EST (17:29 UTC)
In effect from
Nov 13, 2017, 1:00 PM EST
Expired
Nov 13, 2017, 9:11 PM EST
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

200 
WHUS71 KPHI 131729
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 PM EST MON NOV 13 2017

ANZ450>455-140600-
/O.NEW.KPHI.SC.Y.0089.171113T1800Z-171114T0600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1229 PM EST MON NOV 13 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY.

* LOCATION...THE ATLANTIC COASTAL WATERS OF NEW JERSEY AND
  DELAWARE.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

* TIMING...WINDS WILL PEAK LATE THIS AFTERNOON AND EARLY THIS
  EVENING BEFORE DIMINISHING AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CMS
2 follow-up statements
509 
WHUS71 KPHI 132027
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EST MON NOV 13 2017

ANZ450>455-140600-
/O.CON.KPHI.SC.Y.0089.000000T0000Z-171114T0600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
327 PM EST MON NOV 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* LOCATION...THE ATLANTIC COASTAL WATERS OF NEW JERSEY AND 
  DELAWARE.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET.

* TIMING...WINDS WILL PEAK EARLY THIS EVENING BEFORE DIMINISHING 
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CMS
191 
WHUS71 KPHI 140211
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
911 PM EST MON NOV 13 2017


ANZ450>455-140315-
/O.CAN.KPHI.SC.Y.0089.000000T0000Z-171114T0600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
911 PM EST MON NOV 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

WIND GUSTS THIS EVENING OVER 25 KNOTS ARE NO LONGER EXPECTED ON 
THE COASTAL WATERS. SEAS OF AROUND FOUR FEET ARE STILL EXPECTED 
THROUGH THE REMAINDER OF THE NIGHT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 9:29 AM EST, 3 hours earlier.

Area forecast discussion, Nov 13, 9:29 AM EST, 3 hours before
Area Forecast Discussion
National Weather Service Mount Holly NJ
929 AM EST Mon Nov 13 2017

.SYNOPSIS...
Low pressure will move off the Mid-Atlantic coast today. High
pressure builds into the Eastern Seaboard on Tuesday and lifts
to the north and east and offshore late Wednesday. Low pressure
passes north of the area Wednesday night and Thursday, followed
briefly by high pressure on Friday. A complex area of low
pressure, along with a strong cold front, will move across the
area over the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Main band of rain has moved offshore this morning, but another
mesoscale band has developed along/west of the Delaware River
during the past couple of hours. Additionally, a very light mix
of rain, ice pellets, and snow continues in the southern Poconos
and immediate vicinity. Temperatures are slowly increasing this
morning, though, and any mixed precipitation should trend
toward a cold drizzle or rain before ending late this morning or
early this afternoon. Trended PoPs/Wx grids for a slower demise
north of I-76 and east of the Delaware River, as the mesoscale
band will move much less progressively than the first band.
Additionally, wrap-around precip in the southern Poconos,
Lehigh Valley, and adjacent northern New Jersey may stick around
for much of the morning. Made adjustments to hourly
temperatures/dew points based on current trends, and to sky
cover this afternoon based on increased input from better-
performing high-resolution guidance.

The light nature of the precipitation (and the residual warmth
of the ground) were the winners in last night's marginal event
to the northwest of the urban corridor. Any cooling effects
from evaporation processes during the initial stages of the
precipitation were limited, so the near-surface air easily
became more saturated as the precipitation continued without
much decrease in temperature. As such, little or no icing
occurred (to our knowledge). Additionally, the increased cloud
cover and elevated warm-air advection in the evening allowed
temperatures to remain fairly steady reasonably early in the
night.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
As the upper-level trough shifts farther to our east, the flow
aloft is forecast to turn more zonal tonight. High pressure at
the surface gradually builds eastward through the overnight, and
with drier air and subsidence overspreading our area the clouds
will clear out at least for awhile. There should be at least
some high cloudiness streaming across parts of the region
overnight within the more zonal flow aloft.

It will be another chilly night, however not as cold as a few
nights ago since the airmass is not nearly as cold or dry. Low
temperatures are mostly an even blend of MOS and continuity.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Sprawling high pressure will expand from eastern Canada, down
through the Northeast and Mid-Atlantic, and into the Lower
Mississippi Valley on Tuesday, and this high lifts to the north and
east through Wednesday, and finally moves offshore Wednesday night.
Fair weather expected with high temperatures moderating through the
50s.

Weak low pressure tracks across Canada Wednesday night through
Thursday. This will drag a warm front through the Northeast and Mid-
Atlantic Thursday morning, followed by a cold front late Thursday.
Scattered showers possible, mainly north and west of I-95, late
Wednesday night. Highs on Thursday top off in the mid and upper 50s
across most of NJ, into southeast PA and the Delmarva, and in the
upper 40s to low 50s across NW NJ and eastern PA.

High pressure then briefly builds across the region on Friday.

During this time, low pressure works its way across southern Canada
and into the Great Lakes and is gearing up to impact the region over
the weekend. Global models are in decent agreement with the big
picture in terms of bringing the warm front through the region
sometime Saturday, followed by a cold front sometime Saturday night
or Sunday. The 00Z GFS is faster than the 00Z ECMWF and the 00Z CMC-
GDPS, in which it brings the warm front through Saturday morning,
followed by the cold front Saturday afternoon. The ECMWF and the CMC
have a slower track, and does not lift the warm front through the
region until sometime Saturday afternoon, and the cold front until
late Saturday night or Sunday morning.

Model guidance has been fairly consistent with likely PoPs on
Saturday, so will follow suit. Several strong shortwaves will pass
through the region during this time as well. Depending on timing and
placement of those shortwaves, this could set up a period of heavy
rain sometime Saturday afternoon, in addition to the potential for a
rumble of thunder while the region is in the warm sector.

When the cold front passes through, this ushers a much colder
airmass into the region for Sunday. Low pressure remains over
eastern Canada, and with this colder airmass spreading into the
Northeast, there may be some snow showers across the Poconos
Saturday night and Sunday morning. Also possible for some Lake
Effect streamers to possibly graze the Poconos on Sunday as
well. Highs fall from the mid to upper 50s over most of eastern
PA and NJ and even the low 60s over the Delmarva on Saturday to
the 40s on Sunday.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through today...MVFR ceilings at most terminals. Some IFR
ceilings should develop especially at ACY this morning. An area
of mainly light rain will move across the area, ending from
west to east by early afternoon. This will lower the visibility
to MVFR at times. Light and variable or light north-northeast
winds, becoming north 5-10 knots.

Tonight...VFR. Northerly winds mainly 5 knots or less.

Outlook...
Tuesday through Wednesday...VFR. Light north winds on Tuesday,
becoming southeast late Wednesday.

Wednesday night through Thursday...Sub-VFR conditions possible
in -SHRA.

Thursday night through Friday...VFR. NW winds possibly gusting
to 20 kt Thursday night.

&&

.MARINE...
Models are trending stronger with the northerly surge once the
system moves through the area today. As such, confidence is
increasing that 25-kt winds will occur in the Atlantic waters
for a period this afternoon into the overnight hours. A small
craft advisory may be required. A decision will be made once
this morning's model guidance comes in.

Otherwise, expect rain to diminish gradually through the day.

Outlook...

Tuesday through Wednesday...N winds 10-15 kt with gusts to 20
kt. Seas below 5 feet.

Thursday...W winds 10-20 kt with gusts to 30 kt. Brief period of
gales possible Thursday night on the ocean.

Friday...NW winds 5 to 10 kt.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...MPS
Near Term...CMS
Short Term...Gorse
Long Term...MPS
Aviation...Gorse/MPS
Marine...CMS/MPS
Hazardous weather outlook, Nov 13, 5:15 AM EST, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
515 AM EST Mon Nov 13 2017

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-141015-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
515 AM EST Mon Nov 13 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-141015-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
515 AM EST Mon Nov 13 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 8:03 PM ESTWinter Weather AdvisoryPHIHunterdon, Warren9 hr

Nearby

Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.